Alert archive / Maine / Hurricane Local Statements in 2010

Hurricane Local Statement 2, NWS Caribou, ME

September 3, 2010Hancock County, Washington County, Maine

NWS Caribou, ME issued this hurricane local statement at Sep 3, 2010, 11:37 AM EDT for Hancock County, Washington County, Maine. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2010, 11:37 AM EDT (15:37 UTC)
Expired
Sep 3, 2010, 5:08 PM EDT
In force
6 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 3.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2010-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2010-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WTUS81 KCAR 031537
HLSCAR

URGENT - IMMEDIATE BROADCAST REQUESTED
HURRICANE EARL LOCAL STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1137 AM EDT FRI SEP 3 2010

...HURRICANE EARL CONTINUES TOWARD THE NORTH-NORTHEAST...WEATHER
CONDITIONS SHOULD IMPROVE IN THE OUTER BANKS LATER THIS MORNING...

.AREAS AFFECTED...
THIS LOCAL STATEMENT PROVIDES IMPORTANT INFORMATION AND
RECOMMENDED ACTIONS FOR PEOPLE AND MARINE INTERESTS IN SELECT
LOCATIONS AND COASTAL WATER LEGS OF NORTHERN AND EASTERN MAINE...
COASTAL WATERS FROM STONINGTON ME TO EASTPORT ME OUT 25 NM. 

.WATCHES/WARNINGS...
A TROPICAL STORM WARNING CONTINUES FOR THE FOLLOWING LOCATIONS...
COASTAL HANCOCK...COASTAL WASHINGTON. 

FOR MARINE INTERESTS...A TROPICAL STORM WARNING CONTINUES FOR
ALL OF COASTAL WATERS FROM STONINGTON ME TO EASTPORT ME OUT
25 NM. 

A TROPICAL STORM WIND WATCH CONTINUES FOR THE FOLLOWING
LOCATIONS...CENTRAL WASHINGTON. 

ALTHOUGH TROPICAL CYCLONE WATCHES OR WARNINGS ARE NOT IN EFFECT
FOR THE FOLLOWING LOCATIONS...INTERIOR HANCOCK...NORTHERN
WASHINGTON...POSSIBLE IMPACTS FROM RELATED HAZARDS ARE STILL A
CONCERN.

.STORM INFORMATION...
AT 10 AM EDT...THE CENTER OF HURRICANE EARL WAS LOCATED NEAR
LATITUDE 36.2N...LONGITUDE 73.6W. THIS WAS ABOUT 610 MILES
SOUTH-SOUTHWEST OF STONINGTON ME...OR ABOUT 690 MILES
SOUTH-SOUTHWEST OF EASTPORT ME. 
STORM MOTION WAS NNE OR 20 DEGREES AT 18 MPH. 
STORM INTENSITY WAS 105 MPH.

.SITUATION OVERVIEW...
IT IS VITAL THAT YOU DO NOT FOCUS ON THE EXACT FORECAST TRACK. TO
DO SO COULD RESULT IN BAD DECISIONS AND PLACE YOU OR THOSE YOU
ARE RESPONSIBLE FOR AT GREATER RISK. HURRICANE EARL HAS BEGUN TO
TRACK NORTHEAST AND CONTINUES ALONG THE CURRENT PROJECTED TRACK.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR THOSE UNDER A WARNING...NOW IS THE TIME TO RUSH TO COMPLETION
PREPARATIONS FOR THE PROTECTION OF LIFE AND PROPERTY. EVACUATE IF
DIRECTED TO DO SO BY LOCAL OFFICIALS...OR IF YOUR HOME IS
VULNERABLE TO HIGH WINDS OR FLOODING. FOR INTERESTS AT
PORTS...DOCKS...AND MARINAS...URGENTLY COMPLETE PRESCRIBED
PREPARATIONS ACCORDING TO YOUR EMERGENCY OPERATIONS PLAN FOR
TROPICAL CYCLONES. IF YOU LIVE ON A BOAT...MAKE FINAL PREPARATIONS
FOR SECURING YOUR CRAFT BEFORE LEAVING IT. BE SURE TO ACCOUNT FOR
THE POSSIBLE CLOSURE OF BRIDGES AND CAUSEWAYS. REGARDING ANY
COASTAL WATERS UNDER A WARNING...SMALL CRAFT SHOULD REMAIN IN PORT
AND WELL SECURED. FOR THOSE UNDER A WATCH...CONTINUE WITH YOUR
PREPARATIONS AND LISTEN FOR POSSIBLE WARNINGS. CLOSELY MONITOR
NOAA WEATHER RADIO OR OTHER LOCAL NEWS OUTLETS FOR OFFICIAL STORM
INFORMATION. LISTEN FOR POSSIBLE CHANGES TO THE FORECAST. FOR
ADDITIONAL PRECAUTIONARY AND PREPAREDNESS INFORMATION... PLEASE
REFER TO THE DETAILED RECOMMENDATIONS RELATIVE TO YOUR LOCATION AS
FURTHER DESCRIBED BY YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE
AND LOCAL EMERGENCY MANAGEMENT.

&&

.NEXT UPDATE...
THE NEXT LOCAL STATEMENT WILL BE ISSUED BY THE NATIONAL WEATHER
SERVICE IN CARIBOU AROUND 5 PM EDT...OR SOONER IF CONDITIONS
WARRANT. 

MEZ006-011-015-031645-
/O.CAN.KCAR.HU.S.0001.000000T0000Z-000000T0000Z/
SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
1137 AM EDT FRI SEP 3 2010

...EARL CONTINUES TO TRACK TOWARDS NOVA SCOTIA. THE TROPICAL STORM WATCH FOR 
EAST-CENTRAL MAINE HAS BEEN CANCELED...

...WINDS...
A TROPICAL STORM WATCH IS NO LONGER IN AFFECT FOR PORTIONS OF 
SOUTH-CENTRAL MAINE...NOR ARE THEY LIKELY UNDER PRESENT
CIRCUMSTANCES...HOWEVER GUSTY WINDS MAY OCCUR EARLY TOMORROW
MORNING. WIND GUSTS COULD CAUSE SPORADIC POWER OUTAGES.

THE LATEST FORECAST IS FOR MAXIMUM WINDS TO REMAIN BELOW TROPICAL
STORM FORCE. AT THIS TIME...REMAIN CALM AND STAY INFORMED.

...INLAND FLOODING...
EARL WILL PRODUCE WIDESPREAD RAIN ACROSS THE AREA. RAINFALL
AMOUNTS WILL BE GENERALLY 1 TO 3 INCHES WITH LOCALLY HIGHER
AMOUNTS. AT THIS TIME LOCALIZED FLOODING MAY OCCUR IN THE NORMALLY
PRONE AREAS...OR IF A BAND OF HEAVIER RAIN REMAINS OVER AN AREA
LONG ENOUGH TO PRODUCE SEVERAL INCHES OF RAINFALL... MORE SERIOUS
FLOODING COULD BE POSSIBLE.

$$

MEZ029-030-041545-
/O.CON.KCAR.TR.W.1007.000000T0000Z-000000T0000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
1137 AM EDT FRI SEP 3 2010

...TROPICAL STORM WARNING REMAINS IN EFFECT...

...NEW INFORMATION...
HURRICANE EARL IS CURRENTLY LOCATED OFF THE NORTH CAROLINA COAST
AND HAS BEGUN TO TRACK NORTHEAST. EARL WILL CONTINUE TO MOVE UP
THE EAST COAST REACHING A POSITION OFF CAPE COD AROUND MIDNIGHT
TONIGHT THEN REACHING THE WESTERN TIP OF NOVA SCOTIA EARLY
SATURDAY MORNING. EARL WILL THEN MOVE NORTHEAST INTO THE MARITIMES
SATURDAY AFTERNOON.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

FINAL PREPARATIONS TO PROTECT LIFE AND PROPERTY SHOULD BE
COMPLETED BEFORE CONDITIONS DETERIORATE. THE ONSET OF GUSTY WINDS
AND HEAVY RAINS CAN CAUSE OUTSIDE ACTIVITIES TO BECOME DANGEROUS.
SECURE LOOSE OUTDOOR OBJECTS WHICH CAN BE BLOWN AROUND. IF YOU
LIVE IN A MOBILE HOME...LEAVE IT FOR MORE SUBSTANTIAL SHELTER.

&&

...PROBABILITY OF TROPICAL STORM/HURRICANE CONDITIONS...
THE CHANCE FOR HURRICANE CONDITIONS AT THIS TIME IS LESS THAN OR
EQUAL TO 10 PERCENT. ALSO...THE CHANCE FOR TROPICAL STORM
CONDITIONS AT THIS TIME IS UP TO 71 PERCENT. THIS REPRESENTS A
GENERAL STEADY TREND SINCE THE LAST FORECAST.

...WINDS...
AS HURRICANE EARL APPROACHES...SUSTAINED TROPICAL STORM FORCE
WINDS ARE EXPECTED TO BEGIN EARLY SATURDAY MORNING. MAXIMUM WINDS
ARE FORECAST TO BE IN THE 30 TO 35 MPH RANGE WITH HIGHER GUSTS
POSSIBLE AT TIMES. MINOR TO MODERATE DAMAGE IS LIKELY TO MANY
MOBILE HOMES. POORLY CONSTRUCTED HOMES MAY SUSTAIN MINOR WALL
DAMAGE AND PARTIAL ROOF REMOVAL. OTHER HOMES MAY HAVE MINOR ROOF
AND SIDING DAMAGE. SOME LOOSE OUTDOOR ITEMS WILL BE TOSSED AROUND
AND MAY CAUSE ADDITIONAL DAMAGE. A FEW POWER LINES WILL BE KNOCKED
DOWN RESULTING IN SCATTERED POWER OUTAGES. SOME LARGE BRANCHES OF
HEALTHY TREES WILL BE SNAPPED. MOST NEWLY PLANTED TREES AND SHRUBS
WILL BE DAMAGED OR UPROOTED.

...STORM SURGE AND OTHER COASTAL HAZARDS... 
BREAKING WAVES WILL PEAK ON SATURDAY AT 10 TO 15 FEET. STORM SURGE
WILL ALSO PEAK AT THIS TIME AT 1 TO 3 FEET ABOVE MEAN SEA LEVEL
ALONG THE COAST AND IN AREAS PRONE TO SURGE. THE SURGE COMBINED
WITH LARGE BREAKING WAVES ARE EXPECTED TO PRODUCING OVER- TOPPING
WAVES ALONG THE SHORELINE AND RIP CURRENTS. PEOPLE ARE URGED TO
REMAIN AWAY FROM ROCKS...SEA WALLS OR JETTIES. THE SIZE OF THE
INCOMING WAVES WILL VARY GREATLY OVER SHORT PERIODS OF TIME AND
YOU CAN BE UNEXPECTEDLY WASHED INTO THE OCEAN...LARGE WAVES ARE
EXPECTED TO CAUSE RIP CURRENTS. RIP CURRENTS ARE STRONG BUT NARROW
CURRENTS OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN
RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN
INDIVIDUAL TRYING TO SWIM AGAINST IT.

...INLAND FLOODING...
EARL WILL PRODUCE WIDESPREAD RAIN ACROSS THE AREA. RAINFALL
AMOUNTS WILL BE GENERALLY 1 TO 3 INCHES WITH LOCALLY HIGHER
AMOUNTS. AT THIS TIME LOCALIZED FLOODING MAY OCCUR IN THE NORMALLY
PRONE AREAS...OR IF A BAND OF HEAVIER RAIN REMAINS OVER AN AREA
LONG ENOUGH TO PRODUCE SEVERAL INCHES OF RAINFALL... MORE SERIOUS
FLOODING COULD BE POSSIBLE.

$$

MEZ017-041545-
/O.CON.KCAR.TI.A.0001.000000T0000Z-100904T2200Z/
CENTRAL WASHINGTON-
1137 AM EDT FRI SEP 3 2010

...TROPICAL STORM WIND WATCH REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

...NEW INFORMATION...
HURRICANE EARL IS CURRENTLY LOCATED OFF THE NORTH CAROLINA COAST
AND HAS BEGUN TO TRACK NORTHEAST. EARL WILL CONTINUE TO MOVE UP
THE EAST COAST REACHING A POSITION OFF CAPE COD AROUND MIDNIGHT
TONIGHT THEN REACHING THE WESTERN TIP OF NOVA SCOTIA EARLY
SATURDAY MORNING. EARL WILL THEN MOVE NORTHEAST INTO THE MARITIMES
SATURDAY AFTERNOON.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARATIONS SHOULD BE MADE AS SOON AS POSSIBLE...BEFORE
CONDITIONS DETERIORATE. KEEP INFORMED WHILE LISTENING FOR
POSSIBLE WARNINGS. SECURE LOOSE OUTDOOR OBJECTS WHICH CAN BE
BLOWN AROUND. STRONGLY CONSIDER EVACUATING IF YOU LIVE IN A
MOBILE HOME...AND DO SO IF ORDERED BY LOCAL OFFICIALS.


&&

...PROBABILITY OF TROPICAL STORM/HURRICANE CONDITIONS...
THE CHANCE FOR HURRICANE CONDITIONS AT THIS TIME IS LESS THAN OR
EQUAL TO 8 PERCENT. ALSO...THE CHANCE FOR TROPICAL STORM
CONDITIONS AT THIS TIME IS UP TO 67 PERCENT. THIS REPRESENTS A
GENERAL STEADY TREND SINCE THE LAST FORECAST.

...WINDS...
AS HURRICANE EARL MOVES CLOSER...THE THREAT FOR SUSTAINED HIGH
WINDS IS LIKELY TO INCREASE. THE LATEST FORECAST IS FOR TROPICAL
STORM FORCE WINDS FROM SATURDAY MORNING TO LATE SATURDAY
AFTERNOON. A GENERAL CONCERN SHOULD BE FOR THE POSSIBILITY OF AT
LEAST MINOR TO LOCALLY MODERATE DAMAGE SOMEWHERE WITHIN THE AREA.


...INLAND FLOODING...
EARL WILL PRODUCE WIDESPREAD RAIN ACROSS THE AREA. RAINFALL
AMOUNTS WILL BE GENERALLY 1 TO 3 INCHES WITH LOCALLY HIGHER
AMOUNTS. AT THIS TIME LOCALIZED FLOODING MAY OCCUR IN THE NORMALLY
PRONE AREAS...OR IF A BAND OF HEAVIER RAIN REMAINS OVER AN AREA
LONG ENOUGH TO PRODUCE SEVERAL INCHES OF RAINFALL... MORE SERIOUS
FLOODING COULD BE POSSIBLE.

$$

MEZ016-032-041545-
/O.CAN.KCAR.TI.A.0001.000000T0000Z-100904T2200Z/
/O.NEW.KCAR.HU.S.0002.100903T1537Z-000000T0000Z/
INTERIOR HANCOCK-NORTHERN WASHINGTON-
1137 AM EDT FRI SEP 3 2010

...TROPICAL STORM WIND WATCH IS CANCELLED...

...NEW INFORMATION...
HURRICANE EARL IS CURRENTLY LOCATED OFF THE NORTH CAROLINA COAST
AND HAS BEGUN TO TRACK NORTHEAST. EARL WILL CONTINUE TO MOVE UP
THE EAST COAST REACHING A POSITION OFF CAPE COD AROUND MIDNIGHT
TONIGHT THEN REACHING THE WESTERN TIP OF NOVA SCOTIA EARLY
SATURDAY MORNING. EARL WILL THEN MOVE NORTHEAST INTO THE MARITIMES
SATURDAY AFTERNOON.

...WINDS...
TROPICAL CYCLONE WATCHES OR WARNINGS ARE CURRENTLY NOT IN
EFFECT. SOME UNCERTAINTY IN THE TRACK CONTINUES...TROPICAL STORM
FORCE WINDS ARE NOT LIKELY UNDER PRESENT CIRCUMSTANCES. GUSTY
WINDS MAY OCCUR EARLY TOMORROW MORNING. WIND GUSTS COULD CAUSE
SPORADIC POWER OUTAGES.

THE LATEST FORECAST IS FOR MAXIMUM WINDS TO REMAIN BELOW TROPICAL
STORM FORCE. AT THIS TIME...REMAIN CALM AND STAY INFORMED.

...INLAND FLOODING...
TS EARL WILL PRODUCE WIDESPREAD RAIN ACROSS THE AREA. RAINFALL
AMOUNTS WILL BE GENERALLY 1 TO 3 INCHES WITH LOCALLY HIGHER
AMOUNTS. AT THIS TIME LOCALIZED FLOODING MAY OCCUR IN THE NORMALLY
PRONE AREAS...OR IF A BAND OF HEAVIER RAIN REMAINS OVER AN AREA
LONG ENOUGH TO PRODUCE SEVERAL INCHES OF RAINFALL... MORE SERIOUS
FLOODING COULD BE POSSIBLE.

$$

ANZ050>052-041545-
/O.CON.KCAR.TR.W.0001.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1137 AM EDT FRI SEP 3 2010

...TROPICAL STORM WARNING REMAINS IN EFFECT...

...NEW INFORMATION...
HURRICANE EARL IS CURRENTLY LOCATED OFF THE NORTH CAROLINA COAST
AND HAS BEGUN TO TRACK NORTHEAST. EARL WILL CONTINUE TO MOVE UP
THE EAST COAST REACHING A POSITION OFF CAPE COD AROUND MIDNIGHT
TONIGHT THEN REACHING THE WESTERN TIP OF NOVA SCOTIA EARLY
SATURDAY MORNING. EARL WILL THEN MOVE NORTHEAST INTO THE MARITIMES
SATURDAY AFTERNOON.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOAT OWNERS AND CAPTAINS OF SMALL CRAFT SHOULD RUSH TO COMPLETION
THE SECURING OF THEIR CRAFT.

&&

...PROBABILITY OF TROPICAL STORM/HURRICANE CONDITIONS...
THE CHANCE FOR HURRICANE CONDITIONS AT THIS TIME IS  UP TO
14 PERCENT. ALSO...THE CHANCE FOR TROPICAL STORM CONDITIONS AT
THIS TIME IS UP TO 78 PERCENT. THIS REPRESENTS A GENERAL
STEADY TREND SINCE THE LAST FORECAST.

...WINDS AND SEAS...
AS HURRICANE EARL APPROACHES...SUSTAINED TROPICAL STORM FORCE
WINDS ARE EXPECTED TO BEGIN TONIGHT AFTER MIDNIGHT. MAXIMUM WINDS
ARE FORECAST TO BE IN THE 35 TO 55 KNOTS RANGE WITH GUSTS TO
60 KNOTS. SEAS WILL RAPIDLY BUILD FRIDAY NIGHT REACHING 15 TO 20
FT ON SATURDAY. SEAS WILL THEN START TO SUBSIDE SATURDAY NIGHT.

$$

RLN
1 follow-up statement
421 
WTUS81 KCAR 032108
HLSCAR

URGENT - IMMEDIATE BROADCAST REQUESTED
HURRICANE EARL LOCAL STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
508 PM EDT FRI SEP 3 2010

...HURRICANE EARL CONTINUES TOWARD THE NORTH-NORTHEAST AND WILL
MOVE THROUGH THE GULF OF MAINE TONIGHT...

.AREAS AFFECTED...
THIS LOCAL STATEMENT PROVIDES IMPORTANT INFORMATION AND
RECOMMENDED ACTIONS FOR PEOPLE AND MARINE INTERESTS IN SELECT
LOCATIONS AND COASTAL WATER LEGS OF NORTHERN AND EASTERN MAINE...
COASTAL WATERS FROM STONINGTON ME TO EASTPORT ME OUT 25 NM. 

.WATCHES/WARNINGS...
A TROPICAL STORM WARNING CONTINUES FOR THE FOLLOWING LOCATIONS...
COASTAL HANCOCK...COASTAL WASHINGTON. 

FOR MARINE INTERESTS...A TROPICAL STORM WARNING CONTINUES FOR
ALL OF COASTAL WATERS FROM STONINGTON ME TO EASTPORT ME OUT
25 NM. 

.STORM INFORMATION...
AT 4 PM EDT...THE CENTER OF HURRICANE EARL WAS LOCATED NEAR
LATITUDE 38.2N...LONGITUDE 71.8W. THIS WAS ABOUT 440 MILES
SOUTH-SOUTHWEST OF STONINGTON ME...OR ABOUT 520 MILES
SOUTH-SOUTHWEST OF EASTPORT ME. STORM MOTION WAS NE OR 35 DEGREES
AT 22 MPH. STORM INTENSITY WAS 80 MPH. 


.PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR THOSE UNDER A WARNING...NOW IS THE TIME TO COMPLETE
PREPARATIONS FOR THE PROTECTION OF PROPERTY. FOR INTERESTS AT
PORTS...DOCKS...AND MARINAS...URGENTLY COMPLETE PRESCRIBED
PREPARATIONS ACCORDING TO YOUR EMERGENCY OPERATIONS PLAN FOR
TROPICAL CYCLONES. IF YOU LIVE ON A BOAT...MAKE FINAL PREPARATIONS
FOR SECURING YOUR CRAFT. BE SURE TO ACCOUNT FOR THE POSSIBLE
CLOSURE OF BRIDGES AND CAUSEWAYS. REGARDING ANY COASTAL WATERS
UNDER A WARNING...SMALL CRAFT SHOULD REMAIN IN PORT AND WELL
SECURED. CLOSELY MONITOR NOAA WEATHER RADIO OR OTHER LOCAL NEWS
OUTLETS FOR OFFICIAL STORM INFORMATION. LISTEN FOR POSSIBLE
CHANGES TO THE FORECAST. FOR ADDITIONAL PRECAUTIONARY AND
PREPAREDNESS INFORMATION... PLEASE REFER TO THE DETAILED
RECOMMENDATIONS RELATIVE TO YOUR LOCATION AS FURTHER DESCRIBED BY
YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE AND LOCAL EMERGENCY
MANAGEMENT.


&&

.NEXT UPDATE...
THE NEXT LOCAL STATEMENT WILL BE ISSUED BY THE NATIONAL WEATHER
SERVICE IN CARIBOU AROUND 11 PM EDT...OR SOONER IF CONDITIONS
WARRANT. 

MEZ029-030-042115-
/O.CON.KCAR.TR.W.1007.000000T0000Z-000000T0000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
508 PM EDT FRI SEP 3 2010

...TROPICAL STORM WARNING REMAINS IN EFFECT...

...NEW INFORMATION...
HURRICANE EARL IS CURRENTLY LOCATED WELL OFF THE NEW JERSEY COAST. EARL
WILL CONTINUE TO MOVE UP THE EAST COAST REACHING A POSITION OFF
CAPE COD AROUND MIDNIGHT TONIGHT THEN REACHING THE WESTERN TIP OF
NOVA SCOTIA EARLY SATURDAY MORNING. EARL WILL THEN MOVE NORTHEAST
INTO THE MARITIMES SATURDAY AFTERNOON.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARATIONS SHOULD BE COMPLETED OR NEAR COMPLETION. SECURE LOOSE
OUTDOOR OBJECTS WHICH CAN BE BLOWN AROUND.

&&

...PROBABILITY OF TROPICAL STORM/HURRICANE CONDITIONS...
THE CHANCE FOR HURRICANE CONDITIONS AT THIS TIME IS VERY LOW.
ALSO...THE CHANCE FOR TROPICAL STORM CONDITIONS AT THIS TIME IS UP
TO 60 PERCENT. THIS REPRESENTS A GENERAL STEADY TREND SINCE THE
LAST FORECAST.

...WINDS...
AS HURRICANE EARL APPROACHES...TROPICAL STORM FORCE WINDS ARE 
EXPECTED TO BEGIN AFTER MIDNIGHT FRIDAY. WINDS ARE EXPECTED TO PEAK 
BETWEEN 4 AM SATURDAY MORNING AND NOONTIME SATURDAY. THE HIGHEST 
WIND SPEEDS WILL BE ALONG THE IMMEDIATE COASTLINE AND OUTER ISLANDS 
WHERE SUSTAINED WINDS 30 TO 40 MPH ARE POSSIBLE. PREPARE FOR THE 
LIKELIHOOD OF MINOR TO LOCALLY MODERATE DAMAGE AND POSSIBLE POWER 
OUTAGES. 

...STORM SURGE AND STORM TIDE...
BREAKING WAVES WILL PEAK ON SATURDAY AT 10 TO 15 FEET. STORM 
SURGE WILL ALSO PEAK AT THIS TIME AT 1 TO 3 FEET ABOVE MEAN SEA LEVEL
ALONG THE COAST AND IN AREAS PRONE TO SURGE. THE SURGE COMBINED
WITH LARGE BREAKING WAVES WILL CAUSE MINOR BEACH EROSION AND
OVERWASH.

...INLAND FLOODING...
EARL WILL PRODUCE WIDESPREAD RAIN ACROSS THE AREA. RAINFALL
AMOUNTS WILL BE GENERALLY 1 TO 3 INCHES WITH LOCALLY HIGHER
AMOUNTS. AT THIS TIME LOCALIZED FLOODING MAY OCCUR IN THE
NORMALLY PRONE AREAS...OR IF A BAND OF HEAVIER RAIN REMAINS OVER
AN AREA LONG ENOUGH TO PRODUCE SEVERAL INCHES OF RAINFALL...MORE
SERIOUS FLOODING COULD BE POSSIBLE.

...COASTAL HAZARDS...
SEAS FROM HURRICANE EARL ARE EXPECTED TO REACH 15 TO 20 FEET ON
SATURDAY RESULTING IN DANGEROUS SPLASH OVER AND POTENTIAL
FLOODING OF SOME COASTAL ROADS. THE COMBINATION OF STRONG WINDS AND 
HIGHS SEAS ALONG THE COAST WILL RESULT IN DANGEROUS HIGH SURF. THE 
HIGH SURF IS EXPECTED TO PRODUCING OVER-TOPPING WAVES ALONG THE 
SHORELINE AND RIP CURRENTS. PEOPLE ARE URGED TO REMAIN AWAY FROM 
ROCKS...SEA WALLS OR JETTIES. THE SIZE OF THE INCOMING WAVES WILL 
VARY GREATLY OVER SHORT PERIODS OF TIME AND YOU CAN BE UNEXPECTEDLY 
WASHED INTO THE OCEAN, LARGE WAVES ARE EXPECTED TO CAUSE RIP 
CURRENTS. RIP CURRENTS ARE STRONG BUT NARROW CURRENTS OF WATER 
FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A 
SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM 
AGAINST IT.

$$

MEZ017-032215-
/O.CAN.KCAR.TI.A.0001.000000T0000Z-100904T2200Z/
CENTRAL WASHINGTON-
508 PM EDT FRI SEP 3 2010

...TROPICAL STORM WIND WATCH IS CANCELLED...

...NEW INFORMATION...
TROPICAL CYCLONE WATCHES OR WARNINGS ARE CURRENTLY NOT IN
EFFECT FOR CENTRAL WASHINGTON COUNTY. TROPICAL STORM FORCE WINDS
ARE NOT LIKELY UNDER PRESENT CIRCUMSTANCES, HOWEVER, GUSTY WINDS
MAY OCCUR EARLY SATURDAY MORNING.

$$

MEZ016-032-032215-
/O.CAN.KCAR.HU.S.0002.000000T0000Z-000000T0000Z/
INTERIOR HANCOCK-NORTHERN WASHINGTON-
508 PM EDT FRI SEP 3 2010

...TROPICAL STORM EARL WILL TRACK WELL SOUTH OF THE AREA...

...NEW INFORMATION...
TROPICAL CYCLONE WATCHES OR WARNINGS ARE CURRENTLY NOT IN
EFFECT FOR INTERIOR HANCOCK AND NORTHERN WASHINGTON COUNTIES.
TROPICAL STORM FORCE WINDS ARE NOT LIKELY UNDER PRESENT
CIRCUMSTANCES, HOWEVER, GUSTY WINDS MAY OCCUR EARLY SATURDAY
MORNING.


$$

ANZ050>052-042115-
/O.CON.KCAR.TR.W.0001.000000T0000Z-000000T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
508 PM EDT FRI SEP 3 2010

...TROPICAL STORM WARNING REMAINS IN EFFECT...

...NEW INFORMATION...
HURRICANE EARL IS CURRENTLY LOCATED WELL OFF THE NEW JERSEY COAST. EARL
WILL CONTINUE TO MOVE UP THE EAST COAST REACHING A POSITION OFF
CAPE COD AROUND MIDNIGHT TONIGHT THEN REACHING THE WESTERN TIP OF
NOVA SCOTIA EARLY SATURDAY MORNING. EARL WILL THEN MOVE NORTHEAST
INTO THE MARITIMES SATURDAY AFTERNOON.

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOAT OWNERS AND CAPTAINS OF SMALL CRAFT SHOULD SECURE THEIR
CRAFTS IMMEDIATELY.

&&

...PROBABILITY OF TROPICAL STORM/HURRICANE CONDITIONS...
THE CHANCE FOR HURRICANE CONDITIONS AT THIS TIME IS LESS THAN OR
EQUAL TO 7 PERCENT. ALSO...THE CHANCE FOR TROPICAL STORM
CONDITIONS AT THIS TIME IS UP TO 75 PERCENT. THIS REPRESENTS A
GENERAL STEADY TREND SINCE THE LAST FORECAST.


...WINDS AND SEAS...
AS HURRICANE EARL APPROACHES...SUSTAINED TROPICAL STORM FORCE
WINDS ARE EXPECTED TO BEGIN TONIGHT AFTER MIDNIGHT. MAXIMUM WINDS
ARE FORECAST TO BE IN THE 40 TO 50 KNOTS RANGE WITH GUSTS TO 60
KNOTS. SEAS WILL RAPIDLY BUILD TONIGHT REACHING 15 TO 20 FT ON
SATURDAY. SEAS WILL THEN START TO SUBSIDE SATURDAY NIGHT.

$$

FOSTER

What forecasters said that day

The local office's own words before this hurricane local statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this hurricane local statement went out at Sep 3, 4:23 AM EDT, 7 hours 14 minutes earlier.

Area forecast discussion, Sep 3, 4:23 AM EDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
423 AM EDT FRI SEP 3 2010

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY IN NORTHERN MAINE WILL LIFT NORTH AS A
WARM FRONT TODAY. HURRICANE EARL WILL TRACK NORTH REACHING A POSITION
OFF CAPE COD AROUND MIDNIGHT TONIGHT THEN CONTINUE NORTHEAST TO
WESTERN NOVA SCOTIA BY MID MORNING SATURDAY. TROPICAL STORM
CONDITIONS ARE EXPECTED ACROSS COASTAL DOWNEAST MAINE AND POSSIBLE
FOR PORTIONS OF INTERIOR DOWNEAST MAINE LATER TONIGHT INTO
SATURDAY. THE STORM WILL MOVE NORTHEAST THROUGH THE MARITIMES
SATURDAY AFTERNOON. MUCH COOLER WEATHER WILL FOLLOW FOR SUNDAY INTO
EARLY NEXT WEEK.
&&

.NEAR TERM AND SHORT TERM /THROUGH SATURDAY/...
EARL REMAINS THE FOCUS THROUGH SATURDAY...

IN THE NEAR TERM...WARM FRONT ACROSS FAR NRN AREAS ERLY TDY W/
NUMEROUS SHOWERS SPREADING ENE ACROSS THIS AREA ATTM. THIS FRONT
WILL LIFT NWRD N OF THE AREA LATER TDY W/ PRECIP ACROSS THE N THEN
XPCTD TO DCRS...

AS FOR EARL...LATEST TPC FCST TRACK YIELDS LITTLE SIGNIFICANT CHANGE W/
EARL STILL FCST FAR WRN NS SAT AM. W/ THE GRADUAL WEAKENING OF
THIS SYSTEM AS IT MOVES NEWRD ACROSS THE CHILLY GULF OF MAINE
WATERS...APPEARS GREATEST THREAT TO OUR SRN CWA WILL BE FROM TS VS
HURRICANE FORCE WNDS. CURRENT TS WRNG IN EFFECT FOR OUR COASTAL
DOWNEAST ZNS AND MARINE ZN... LATEST TPC WND FIELD HAS TIGHTENED
AND GIVES MINIMAL TS WNDS ACROSS INTERIOR DOWNEAST MAINE SO WILL
HOLD ON TO THE INLAND TROP WND WTCH VS UPGRADING TO A WRNG FOR
NOW. IF TRACK OF EARL SHIFTS A LITTLE LEFT OF FCST TDY...TWRD NWRN
NS OR BAY OF FUNDY...LATER SHIFTS WILL STILL HAVE TIME TO UPGRADE
TO A MEANINGFUL WRNG FOR THESE AREAS BUT FEELING ATTM IS TRUE TS
CONDS HAVE THE BEST POTENTIAL FOR ZNS 29/30 AND SWRD ACROSS THE
WATERS... EARL PULLS OFF TO THE E LATER SAT W/ DCRSG PRECIP WNDS
THRU SAT AFTN...

RAIN FALL ACROSS THE REGION STILL A BIG QUESTION AS MDLS INSIST ON
TWO PRIMARY AREAS OF PRECIP NXT 24-36 HRS. THE FIRST WILL BE
DIRECTLY ASSOCIATED W/ EARL AND HOW MUCH OF THAT TROP MOISTURE ON
THE NW SIDE OF EARL GETS INTO OUR DOWNEAST AND SERN AREAS...
DEPENDING ON THE TRACK OF EARL WHICH WILL NEED TO BE QUITE CLOSE
TO OUR SERN AREAS. THE SECOND AREA WHICH THE MDLS HAVE BEEN
CONSISTENT IN SHOWING IS WELL NW OF EARL AND XTNDG N-S ANYWHERE
FROM JUST W OF OUR WRN BORDER TO ACROSS OUR CENTRAL AREAS. THE
OTHER CONCERN W/ ALL THIS IS FOR THE AREAS BTWN THESE TWO PRECIP
SHIELD... MDLS SOMETIMES OVERDO THE PRECIP BTWN THESE MAIN
AREAS...SMOOTHING AND BLENDING THE AREAS TOGETHER AND YIELDING
SIGNIFICANTLY MORE PRECIP THAN WILL ACTUALLY OCCUR. CONT TO USE A
BLEND OF THE MDLS BUT LIKELY WILL BE DIFF TO PIN DOWN THE BEST
LCTN OF HEAVY RAIN AS IT SHOULD BE FAIRLY NARROW AND LOCALIZED.
ATTM THE MSL BLEND FVRS A N-S BAND ACROSS OUR WRN HIGHLANDS. IN
ANY CASE...XPCT PRECIP AMOUNTS TO GENERALLY FALL IN THE .5 TO 1.0
RANGE W/ LOCALIZED AMOUNTS OF 2 TO 3 INCHES PSBL JUST NW OF THE
TRACK OF EARL AND WHEREVER THE SECONDARY AREA WELL NW OF EARL DVLPS...
&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
TEMPS AND HUMIDITY DURING THIS PERIOD WILL SETTLE BACK INTO A MORE
NORMAL RANGE WITH HIGHS IN THE 60S TO LOW 70S AND LOWS GENERALLY
IN THE 40S TO LOW 50S.

PRECIP EXPECTED TO BE OUT OF THE AREA BY SATURDAY WITH COLD AIR
ADVECTION THROUGH THE NIGHT AS AN UPR TROF ROTATES EASTWARD. A
TIGHT PRESSURE GRADIENT WILL REMAIN SUNDAY WITH H850 WINDS NEAR 35
KTS. MUCH OF THIS WILL BE MIXED DOWN WITH CUMULUS DEVELOPMENT.
EXPECT SUFFICIENT H850 MOISTURE FOR BROKEN TO OVERCAST SKIES IN
NORTHERN AND WESTERN AREAS OF THE CWA BUT DOWNSLOPING SHOULD
PRODUCE MORE SCATTERED SKIES DOWN EAST WITH WSW WINDS. HIGHS WILL
STRUGGLE TO REACH THE LOW 60S IN NORTHERN MAINE.

GUSTY WINDS WILL CONTINUE FOR MONDAY WITH LESS CLOUD COVER. BY
MONDAY NIGHT...ANOTHER UPR TROF ROTATING AROUND THE H500 LOW IN
LABRADOR WILL MOVE SOUTHEASTWARD INTO THE STATE FROM QUEBEC AND
SET OFF SOME SHWRS MON NGT INTO TUES. AS A RESULT...WENT SLIGHTLY
ABV MOS GUIDANCE. ANOTHER DISTURBANCE ARRIVES WEDS PM INTO THURS.
&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: WARM FRONT IN NORTHERN MAINE WILL LIKELY BRING MVFR
TEMPO IFR CONDITIONS FOR CAR AND PQI THIS MORNING. MVFR COULD
REACH AS FAR SOUTH AS HUL. OTHERWISE VFR. FOG AND STRATUS WILL
MOVE INTO DOWN EAST AIRFIELDS THIS EVENING AHEAD OF HURRICANE EARL
AND REMAIN THROUGH TONIGHT.

SHORT TERM: WDSPRD IFR CONDS XPCTD ACROSS THE AREA THRU SAT AM W/
CONDS IMPRVG TO VFR LATER SAT AFTN. MAINLY VFR CONDS THEN XPCTD
THRU TUE W/ PDS OF MVFR ACROSS OUR NRN TAF SITES INTO MON IN CAA
INDUCED SC...

LONG TERM: VFR EXPECTED SATURDAY NIGHT THROUGH TUES WITH THE MAIN
CONCERN BEING GUSTY WEST WINDS UP TO 35 KT ON SUNDAY AND NEAR 30
KT AGAIN MONDAY. THERE'S A CHANCE OF MVFR CIGS LATE MON NIGHT INTO
TUES WITH A FRONT.
&&

.MARINE...
NEAR/SHORT TERM THRU SAT: IMPACTS FROM EARL W/ TS WRNGS IN PLACE...

LONG TERM: WNA4 GUIDANCE LOOKS GOOD. WAVES COMING DOWN BELOW SCA
CRITERIA BY TUES. GUSTY WEST WINDS OVER THE WATERS ABV 25 KTS WILL
OCCUR SUNDAY BUT DIMINISH MON AND TUES. &&
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...TROPICAL STORM WARNING FOR MEZ029-030.
     TROPICAL STORM WIND WATCH THROUGH SATURDAY AFTERNOON FOR
     MEZ016-017-032.
MARINE...TROPICAL STORM WARNING FOR ANZ050>052.
&&

NEAR TERM...KHW
SHORT TERM...KHW
LONG TERM...MWALKER
AVIATION...KHW
MARINE...KHW/KHW
Hazardous weather outlook, Sep 3, 3:06 AM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
306 AM EDT FRI SEP 3 2010

MEZ001>006-010-011-015-031-040715-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-
306 AM EDT FRI SEP 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ016-017-032-040715-
INTERIOR HANCOCK-CENTRAL WASHINGTON-NORTHERN WASHINGTON-
306 AM EDT FRI SEP 3 2010

...TROPICAL STORM WIND WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WIND WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-040715-
COASTAL HANCOCK-COASTAL WASHINGTON-
306 AM EDT FRI SEP 3 2010

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-040715-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
306 AM EDT FRI SEP 3 2010

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 11:14 PM EDTTropical Storm WarningCAR33 hr
Sep 2, 11:14 PM EDTTropical Storm WarningCARHancock, Washington33 hr

Nearby

Hurricane Local Statements in Maine, 2010Every hurricane local statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.